Evidence map›Paper›PMID 38414072›Full record

ArticleCardio-oncology (London, England)2024

Capecitabine-induced-coronary-vasospasm leading to polymorphic ventricular tachycardia and cardiac arrest.

Maciej Kabat, Roma Padalkar, Sara Hazaveh, Vladimir Joseph, David Feigenblum, Sean Sadikot

Open access · goldAbstract read
In one paragraph

Article in Cardio-oncology (London, England), 2024. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.

0numbers the graph read from it
0cells of the map it votes in
2citing papers in PubMed
1.1field-weighted citation impact, top 20% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

2 citing papers in PubMed, 4 citations in OpenAlex.

  1. Article
  2. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

6 authors at 1 institution in 1 country.

Maciej KabatDepartment of Internal Medicine, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA. maciej.kabat@hmhn.org.
Roma PadalkarDepartment of Internal Medicine, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA.
Sara HazavehDepartment of Internal Medicine, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA.
Vladimir JosephDepartment of Cardiology, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA.
David FeigenblumDepartment of Cardiac Electrophysiology, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA.
Sean SadikotDepartment of Critical Care, Hackensack University Medical Center, 30 Prospect Avenue, Hackensack, NJ, 07601, USA.
Hackensack University Medical Center · US

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Capecitabine, a pro-drug of 5-fluorouracil, is commonly used in the treatment of breast and colorectal cancer. Its side effects, including nausea, vomiting, diarrhea, fatigue, loss of appetite, and bone marrow suppression, are well recognized. However, coronary vasospasm represents a less commonly recognized but significant complication of fluoropyrimidine-based therapies such as capecitabine. Proposed mechanisms for this adverse effect complication include direct endothelium-independent vasoconstriction, activation of protein kinase C, and activation of the cyclooxygenase pathway. In this report, we present a case of capecitabine-induced coronary vasospasm leading to progressive, focal ST-elevations, myocardial ischemia, and subsequently polymorphic ventricular tachycardia. These events were captured on telemetry, in a male in his early 40s, diagnosed with stage IIIB sigmoid colon cancer. Notably, the patient had no pre-existing coronary artery disease or other cardiovascular risk factors. Upon diagnosis, the patient was initiated on a calcium channel blocker, verapamil, to mitigate further coronary vasospasm events. After thorough discussions that prioritized the patient's input and values, an implantable cardioverter-defibrillator was placed subcutaneously. Following discharge, the patient restarted capecitabine therapy along with verapamil prophylaxis and did not experience any subsequent shocks from his ICD as assessed during his outpatient follow-up visits. This case emphasizes the need to involve patients in decision-making processes, especially when managing unexpected and serious complications, to ensure treatments align with their quality of life and personal preferences.

Indexed as

CapecitabineColorectal carcinomaCoronary vasospasmPolymorphic ventricular tachycardia

Identifiers

PMID38414072
PMCPMC10898064
OpenAlexW4392196563

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.